MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION NEUROFAX; ELECTROENCEPHALOGRAPH

NIHON KOHDEN CORPORATION NEUROFAX; ELECTROENCEPHALOGRAPH
Model Number EEG-1200A
Medical Device Problem Code Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the eeg system had crashed during a phase 2 eeg exam, and they needed help retrieving the patient's custom protocol.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following field contains no information (ni), as attempts to obtain more information were made, but not provided: additional device information: d10 concomitant medical device: the following device was used in conjunction with the eeg-1200a system: device type: dell pc, model#: a/dell-9020sff, serial#: (b)(6), device manufacturer data: 03/29/2017, unique identifier (udi) #: na, returned to nihon kohden: not returned.
 
Event or Problem Description
The customer reported that the eeg system had crashed during a phase 2 eeg exam, and they needed help retrieving the patient's custom protocol.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the eeg system had crashed during a phase 2 eeg exam, and they needed help retrieving the patient's custom protocol.No patient harm was reported.Investigation summary: a definitive root cause of how or why the reported incident of the system "crashed" was not determined.Based on the available information, the most likely causes could be from power issues at the facility (such as a power surge or power outage) and/or user errors (such as ungraceful exits), which can cause corruption and cause settings/protocols to revert and/or become missing.Or wear and tear / damage issues: in this case, the system was initially installed on 04/29/2017, indicating the system has aged approximately ten years.The system is also no longer under warranty.Aging devices and their sensitive components are susceptible to wear and tear damage over time.Wear and tear damage to the device and its sensitive hdd (hard disk drive) components may result in the system "crashing" or shutting down unexpectedly.User errors (such as an ungraceful exit, droppage resulting in physical damage) in conjunction with normal aging and degradation can cause damage to sensitive hdd components.The pc (personal computer) used with this system was sunset, and the customer was also informed that a replacement is needed.There were four issues reported for this system, at this facility for the same pc used with similar systems, over a two-year period.Trending for similar issues and devices will continue to be monitored.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the eeg-1200a system: device type: dell pc model #: a/dell-9020sff, serial #:(b)(6) device manufacturer data: 03/29/2017 unique identifier (udi) #: na returned to nihon kohden: not returned.Additional information: b4 date of this report.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h6 event problem and evaluation codes.H11 additional manufacturer narrative.
 
Event or Problem Description

Brand Name
NEUROFAX
Common Device Name
ELECTROENCEPHALOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key22148917
Report Number8030229-2025-05003
Device Sequence Number7634214
Product Code OLT
UDI-Device Identifier04931921110904
UDI-Public(01)04931921110904
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K080546
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEG-1200A
Device Catalogue NumberEEG-1200A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/29/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELL PC; DELL PC
Patient SexUnknown